Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Weighted Sobolev type embeddings and coercive quasilinear elliptic equations on $ \mathbb{R}^N$

Authors: Jiabao Su and Rushun Tian
Journal: Proc. Amer. Math. Soc. 140 (2012), 891-903
MSC (2010): Primary 35J05, 35J20, 35J60, 58C20
Published electronically: August 15, 2011
MathSciNet review: 2869073
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study weighted Sobolev type embeddings of radially symmetric functions from $ W_r^{1,p}(\mathbb{R}^N; V)$ into $ L^q(\mathbb{R}^N; Q)$ for $ q<p$ with singular potentials. We then investigate the existence of nontrivial radial solutions of quasilinear elliptic equations with singular potentials and sub-$ p$-linear nonlinearity. The model equation is of the form

\begin{displaymath}\begin{cases}-\hbox{div}(\vert\nabla u\vert^{p-2}\nabla u)+V... ...x)\rightarrow0, \quad \vert x\vert\rightarrow\infty.\end{cases}\end{displaymath}

References [Enhancements On Off] (What's this?)

  • 1. Adams, R., Sobolev Spaces, Academic Press, New York, 1975. MR 0450957 (56:9247)
  • 2. Ambrosetti, A. and Rabinowitz, P. H., Dual variational methods in critical point theory and applications. J. Funct. Anal., 14 (1973), 349-381. MR 0370183 (51:6412)
  • 3. Bartsch, T., Pankov, A. and Wang, Z.-Q., Nonlinear Schrödinger equations with steep potential well. Commun. Contemp. Math., 3 (2001), no. 4, 549-569. MR 1869104 (2002k:35079)
  • 4. Bartsch, T. and Wang, Z.-Q., Existence and multiplicity results for some superlinear elliptic problems on $ {\mathbf{R}}^N$. Comm. Partial Differential Equations, 20 (1995), 1725-1741. MR 1349229 (96f:35050)
  • 5. Liu, Z. and Wang, Z.-Q., Schrödinger equations with concave and convex nonlinearities. Z. Angew. Math. Phys., 56 (2005), 609-629. MR 2185298 (2006i:35097)
  • 6. Pablo De Nápoli and María Cristina Mariani, Mountain pass solutions to equations of $ p$-Laplacian type. Nonlinear Anal., 54 (2003), 1205-1219. MR 1995926 (2004e:35065)
  • 7. Rabinowitz, P. H., Minimax methods in critical point theory with applications to differential equations. CBMS Regional Conf. Ser. in Math. 65, AMS, Providence, RI, 1986. MR 845785 (87j:58024)
  • 8. Sintzoff, P., Symmetry of solutions of a semilinear elliptic equation with unbounded coefficients. Differential Integral Equations, 16 (2003), 769-786. MR 1988724 (2005f:35115)
  • 9. Sintzoff, P. and Willem, M., A semilinear elliptic equation on $ \mathbb{R}^N$ with unbounded coefficients, in: Variational and Topological Methods in the Study of Nonlinear Phenomena, Pisa, 2000, Progr. Nonlinear Differential Equations Appl., vol. 49, Birkhäuser Boston, MA, 2002, pp. 105-113. MR 1879738 (2002k:35098)
  • 10. Strauss, W. A., Existence of solitary waves in higher dimensions. Comm. Math. Phys., 55 (1977), 149-162. MR 0454365 (56:12616)
  • 11. Su, J. B. and Tian, R. S., Weighted Sobolev embeddings and radial solutions of inhomogeneous quasilinear elliptic equations. Commun. Pure Appl. Anal., 9 (2010), 885-904. MR 2610250
  • 12. Su, J. B., Wang, Z.-Q. and Willem, M., Nonlinear Schrödinger equations with unbounded and decaying radial potentials. Commun. Contemp. Math., 9 (2007), 571-583. MR 2348844 (2008h:35103)
  • 13. Su, J. B., Wang, Z.-Q. and Willem, M., Weighted Sobolev embedding with unbounded and decaying radial potentials. J. Differential Equations, 238 (2007), 201-219. MR 2334597 (2009e:35085)
  • 14. Wang, Z.-Q., Nonlinear boundary value problems with concave nonlinearities near the origin. NoDEA Nonlinear Differential Equations Appl., 8 (2001), 15-33. MR 1828946 (2002c:35107)
  • 15. Willem, M., Minimax Theorems. Birkhäuser, Boston, 1996. MR 1400007 (97h:58037)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J05, 35J20, 35J60, 58C20

Retrieve articles in all journals with MSC (2010): 35J05, 35J20, 35J60, 58C20

Additional Information

Jiabao Su
Affiliation: School of Mathematical Sciences, Capital Normal University, Beijing 100048, People’s Republic of China

Rushun Tian
Affiliation: Department of Mathematics and Statistics, Utah State University, Logan, Utah 84322

Keywords: Quasilinear elliptic equation, Sobolev type embedding, sub-$p$-linear nonlinearity
Received by editor(s): December 13, 2010
Published electronically: August 15, 2011
Additional Notes: This work was supported by NSFC-10831005, PHR201106118, and KZ201010028027
Communicated by: Walter Craig
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society